Jump to content
Runningscared

Runningscared: sudden onset symptoms

Recommended Posts

Runningscared

Have panic attack disorder for 7 years. July 16th i drank supplement in my office i share with 2 employees. I felt drugged afterwards and it lasted for 5 months of pure hell. Might have been dosed with psychiatric medication. Doctors dont understand my symptoms. Tested for ms, lupus, everything. Psychiatrist says sudden onset after drinking my magnesium citrate highly suspicious. Can only diagnose me with panic disorder but my symptoms were so continuous and long lasting they did not make sense in a generalized anxity disorder or panic disorder. If i was dosed with lithium or a medication like zoloft, could it take 4-6 months to recover? I still have muscle spasms in my extremities but i dont feel continuously drugged and dizzy all day, every day. And the symptoms of blurred vision tinnitus and severe weakness would be at their worst when i just woke up from sleep. I am still so fatigued, tremours and spasms. Any ideas? I know it sounds crazy. It has been. I was meditating and running 5 days/week before it happened, nocturnal panic attack maybe once a month. Any ideas if one dose of medication might do this? 

 

Medications: ativan but only taken .5 every few months for a severe attack.

Share this post


Link to post
Shep

Hi, Runningscared.

 

An adverse reaction to any drug could take awhile for your mind/body and nervous system to sort out. There's no way of knowing without more information. If you feel you were drugged by your co-workers, you may want to find another job. That certainly doesn't sound like a safe environment. 

 

You may find this post helpful, as it discusses an adverse reaction from very short time use of a psych drug: 

 

But I only took it for a week

 

And this thread:

 

Immediate adverse reactions to SSRIs? How long for recovery?

 

We don't recommend a lot of supplements, as many members report their nervous systems are simply too fragile to handle them. However, magnesium and fish oil tend to be calming to the nervous system and many people report they do help. Please only add in one supplement at a time and at a small dose. For more, please see:

 

 King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

You may find some relief with a few non-drug coping techniques:

 

Non-drug techniques to cope with emotional symptoms

 

Please let us know more about your Ativan use, as well as any other drugs and supplements. 

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you provide more information, we can better assist you. 

Share this post


Link to post
Runningscared

Thank you, Shep. For 6 months now i have been dealing with body spasms (like popcorn) all over my body all day long, tinitus all day long and blurred vision. Are these common symptoms sited on your forum? The doctors have ruled out MS and Lupus based on MRI and EEG. All started for me on 1 day in july and i have had them ever since.

Share this post


Link to post
ChessieCat
On 1/8/2019 at 9:17 PM, Runningscared said:

Medications: ativan but only taken .5 every few months for a severe attack.

 

We really need to know your drug history.

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

Share this post


Link to post
eymen23

Hi Running scared,

 

The drug signature would probably cover this, but was it definitely a supplement you took or a drug? Or are you unsure?

Share this post


Link to post
Runningscared

I am unsure. It is very likely a medication but we do not know which one.

Share this post


Link to post
Runningscared

I may have injested a colleague’s medication by mistake. I now have body spasms like popcorn in trunk and limbs all day every day, for the past 6 months after injesting the substance.

Share this post


Link to post
eymen23

Hi RS,

 

It sounds like we might struggle to get to the bottom of what has caused this initial adverse reaction. 

 

Did you dose Ativan around the time you had this adverse reaction? 

 

Also, you might want to read this great post by one of the moderators here. It discusses adverse reactions and notes that recovery happens, but it takes some time. This may help you manage expectations. 

 

 

Share this post


Link to post
Carmie

Hi Runningscared, 

 

I’m sorry you have such bad symptoms. How did you ingest a colleague’s medication by mistake?  You said you drank a supplement that you shared with others. Do you think they put something in it? Did they try to drug you? Have they admitted it to you? Boy, I wouldn’t want to be working there. It really doesn’t sound safe.

 

Spasms, tinnitus and vision problems are all things that can be caused by medications.

 

Could you please put in your signature and answer eymen’s question about the Ativan. Shep gave you a link for the signature, just press on it. Thank you. 

 

Sending hugs🤗

Share this post


Link to post
Runningscared

Thank you Carmie. I really have no idea what has happened to me. I can only speculate and it is very possible my supplement was tampered with. My symptoms align with the experience of medication withdrawal or poisoning recovery. I have abnormal slowed EEG in left temporal lobe and my creatine kinase level was 7-10 times the norm a few days after i went to the ER after drinking this. So i dont know. But i really appreciate the feedback from the community here and have huge love and empathy for my fellow sufferers/survivors. Just want to get back to being a Dad and Husband again. Its been 7 months of hell with spasms everywhere and doctors just baffled by my ‘mystery case’. The only medication i took prior to this event 7 months back was ativan and only a .5 every 3 or 4 months if i had a panic attack. I have a panic attack disorder but it has been managable for the past 2 - 3 years without any medication. 

Share this post


Link to post
Carmie

Hi Runningscared, 

 

I really am sorry this happened to you. I know you don’t know what caused the problem, I’m sure you won’t be taking anything else your work mates give you. Your workplace doesn’t sound very safe at all. 

 

Please keep us updated on here as to how you are going. I hope you have some good distractions to help you cope with the symptoms. I find distractions are what help me to keep going through waves. 

 

Take care💚

Share this post


Link to post
Runningscared

Thank you, Carmie. It’s the sudden onset, EEG abnormality, and elevated CK level that evidenced the possibility of a drug or poison. I pray to God the symptoms continue to dissipate. I will likely never know what happened or why at 6-7 months into recovery i developed these body wide muscle twitch/spasms.

Share this post


Link to post
Carmie

Hi again Runningscared, 

 

Have you tried magnesium or fish oil to see if they might help a little? Shep gave you the links to these supplements. If you decide to take them just take one at a time and start on really low doses and work your way up. Quite a few people have found they can help, but there are some that can’t tolerate them. It’s all trial and error. 

 

Wishing you all all the best on your recovery 💚

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×